Alert archive / Indiana / Tornado Warnings in 2009
Tornado Warning 1, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Feb 11, 2009, 12:56 PM EST for 4 counties in Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2009, 12:56 PM EST (17:56 UTC)
- Expired
- Feb 11, 2009, 1:30 PM EST
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Crawford County, IN, Dubois County, IN, Orange County, IN, Perry County, IN
The radar
The Louisville radar (KLVX), 76 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 11:38 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 510 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLMK 111756
TORLMK
INC025-037-117-123-111830-
/O.NEW.KLMK.TO.W.0001.090211T1756Z-090211T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1256 PM EST WED FEB 11 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHEASTERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA...
NORTHWESTERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 130 PM EST/1230 PM CST/...
* AT 1255 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 21 MILES WEST OF
ENGLISH...MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
ENGLISH BY 125 PM EST...
9 MILES SOUTH OF PAOLI BY 130 PM EST...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY
EVENING/500 PM CST WEDNESDAY AFTERNOON/ FOR SOUTH CENTRAL INDIANA AND
KENTUCKY.
LAT...LON 3857 8647 3839 8630 3812 8681 3813 8682
3816 8682 3818 8680 3820 8681 3820 8692
3825 8697
TIME...MOT...LOC 1756Z 233DEG 36KT 3823 8681
$$
MJ5 follow-up statements
000
WWUS53 KLMK 111804
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
104 PM EST WED FEB 11 2009
INC025-037-117-123-111830-
/O.CON.KLMK.TO.W.0001.000000T0000Z-090211T1830Z/
ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
105 PM EST WED FEB 11 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EST/1230 PM CST/
FOR NORTHWESTERN PERRY...NORTHWESTERN CRAWFORD...SOUTHEASTERN DUBOIS
AND SOUTHERN ORANGE COUNTIES...
AT 100 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SIBERIA...OR ABOUT
30 MILES NORTHEAST OF ROCKPORT...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
RICEVILLE...BIRDSEYE AND 6 MILES NORTHWEST OF DOOLITTLE MILLS BY
1210 PM CST...
ECKERTY...WICKLIFFE AND TASWELL BY 115 PM EST...
NEWTON STEWART AND MIFFLIN BY 120 PM EST...
ETHEL...FARGO...BROWNSTOWN AND GREENBRIER BY 125 PM EST...
BACON...VALEENE AND YOUNGS CREEK BY 130 PM EST...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY
EVENING/500 PM CST WEDNESDAY AFTERNOON/ FOR SOUTH CENTRAL INDIANA AND
KENTUCKY.
LAT...LON 3857 8647 3839 8630 3812 8681 3813 8682
3816 8682 3818 8680 3820 8681 3820 8692
3825 8697
TIME...MOT...LOC 1805Z 233DEG 36KT 3828 8672
$$
MJ000
WWUS53 KLMK 111811
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
111 PM EST WED FEB 11 2009
INC037-123-111821-
/O.CAN.KLMK.TO.W.0001.000000T0000Z-090211T1830Z/
DUBOIS IN-PERRY IN-
111 PM EST WED FEB 11 2009
...THE TORNADO WARNING FOR NORTHWESTERN PERRY AND SOUTHEASTERN DUBOIS
COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY
EVENING/500 PM CST WEDNESDAY AFTERNOON/ FOR SOUTH CENTRAL INDIANA AND
KENTUCKY.
LAT...LON 3839 8630 3824 8658 3826 8659 3826 8668
3837 8669 3838 8669 3843 8669 3857 8647
TIME...MOT...LOC 1811Z 233DEG 36KT 3832 8666
$$
INC025-117-111830-
/O.CON.KLMK.TO.W.0001.000000T0000Z-090211T1830Z/
ORANGE IN-CRAWFORD IN-
111 PM EST WED FEB 11 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EST FOR
NORTHWESTERN CRAWFORD AND SOUTHERN ORANGE COUNTIES...
AT 110 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR RICEVILLE...OR
ABOUT 36 MILES NORTHEAST OF ROCKPORT...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
TASWELL...NEWTON STEWART AND MIFFLIN BY 120 PM EST...
ETHEL...FARGO...BROWNSTOWN AND GREENBRIER BY 125 PM EST...
BACON...VALEENE...YOUNGS CREEK AND 6 MILES NORTHWEST OF TEMPLE BY
130 PM EST...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.
LAT...LON 3839 8630 3824 8658 3826 8659 3826 8668
3837 8669 3838 8669 3843 8669 3857 8647
TIME...MOT...LOC 1811Z 233DEG 36KT 3832 8666
$$
MJ000
WWUS53 KLMK 111817
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
117 PM EST WED FEB 11 2009
INC025-117-111830-
/O.CON.KLMK.TO.W.0001.000000T0000Z-090211T1830Z/
ORANGE IN-CRAWFORD IN-
117 PM EST WED FEB 11 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EST FOR NORTHERN
CRAWFORD AND SOUTHERN ORANGE COUNTIES...
AT 114 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR TASWELL...OR ABOUT
35 MILES SOUTH OF BEDFORD...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
FARGO...BACON...YOUNGS CREEK AND GREENBRIER BY 125 PM EST...
VALEENE...7 MILES NORTHWEST OF MARENGO AND 8 MILES SOUTH OF PAOLI
BY 130 PM EST...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.
LAT...LON 3839 8630 3825 8657 3826 8659 3829 8660
3833 8662 3838 8664 3843 8669 3857 8647
TIME...MOT...LOC 1817Z 233DEG 36KT 3838 8656
$$
MJ000 WWUS53 KLMK 111825 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 125 PM EST WED FEB 11 2009 INC025-111835- /O.CAN.KLMK.TO.W.0001.000000T0000Z-090211T1830Z/ CRAWFORD IN- 125 PM EST WED FEB 11 2009 ...THE TORNADO WARNING FOR NORTHERN CRAWFORD COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING FOR SOUTH CENTRAL INDIANA AND KENTUCKY. LAT...LON 3839 8657 3851 8656 3857 8647 3840 8631 TIME...MOT...LOC 1825Z 233DEG 36KT 3843 8648 $$ INC117-111830- /O.CON.KLMK.TO.W.0001.000000T0000Z-090211T1830Z/ ORANGE IN- 125 PM EST WED FEB 11 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EST FOR SOUTHEASTERN ORANGE COUNTY... AT 120 PM EST...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED NEAR ETHEL...OR ABOUT 32 MILES SOUTH OF BEDFORD...MOVING NORTHEAST AT 40 MPH. THE TORNADO WILL BE NEAR... VALEENE AND 7 MILES SOUTH OF PAOLI BY 130 PM EST... THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY. AVOID WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING FOR SOUTH CENTRAL INDIANA AND KENTUCKY. LAT...LON 3839 8657 3851 8656 3857 8647 3840 8631 TIME...MOT...LOC 1825Z 233DEG 36KT 3843 8648 $$ MJ
000 WWUS53 KLMK 111829 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 129 PM EST WED FEB 11 2009 INC117-111833- /O.EXP.KLMK.TO.W.0001.000000T0000Z-090211T1830Z/ ORANGE IN- 129 PM EST WED FEB 11 2009 ...THE TORNADO WARNING FOR SOUTHEASTERN ORANGE COUNTY WILL BE ALLOWED TO EXPIRE AT 130 PM EST... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING FOR SOUTH CENTRAL INDIANA AND KENTUCKY. LAT...LON 3839 8657 3851 8656 3857 8647 3840 8631 TIME...MOT...LOC 1829Z 233DEG 36KT 3845 8644 $$ MJ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Feb 11, 12:50 PM EST, 6 minutes earlier.
Area forecast discussion, Feb 11, 12:50 PM EST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1250 PM EST WED FEB 11 2009 MESO UPDATE... A THIN LINE OF STORMS HAS BEEN PRODUCING SPORADIC WIND DAMAGE INCLUDING G61 IN CHRISTIAN COUNTY OVER THE PAST HOUR. AMAZING PRESSURE FALLS OF 3 TO 4 MB OVER THE PAST 3 HOURS DEMONSTRATE THE STRONG MID LEVEL JET AND DEEP SFC LOW NEAR STL. WE HAVE SEVERAL SVR TSRA WARNINGS OUT FOR VERY LOW TOP CONVECTION 18-23K. INSIDE OF THE LINE ARE SOME INDIVIDUAL BOWING SEGMENTS WHICH MAY PRODUCE ISOL TOR. WIND THREAT REMAINS STRONG WITH THIS LINE...AND GRADIENT WINDS FOR THE HIGH WIND WARNING STILL LOOKS GOOD TOO. .NEAR TERM (THIS AFTERNOON AND TONIGHT)... NO CHANGES TO THE FCST EXCEPT FOR THE NEW TORNADO WATCH FOR THE ENTIRE CWA...FOR A NARROW LINE OF THIN CONVECTION THAT HAS WEAK THERMODYNAMICS...BUT HIGH KINEMATICS. PAH IS ISSUING SVRS FOR THE SRN EDGE OF THE FAST MOVING LINE...WITH EMBEDDED BOOKEND VORTICIES WHICH COULD CAUSE ISOL QUICK TORNADO SPINUPS AS THE LINE MOVES EAST. THERE IS A STRONG POTENTIAL FOR DAMAGING WINDS WITH TREE AND PROPERTY DAMAGE ALONG WITH SCATTERED POWER OUTAGES...BUT LACK OF INSTABILITY COULD LIMIT THE POTENTIAL FOR MUCH LIGHTNING...BUT EVEN A LINE OF SHRA WILL HAVE THE POTENTIAL TO MIX DOWN 60+ MPH WINDS. GRADIENT WINDS WILL CONTINUE WITH 25-35 MPH AND GUSTS TO 50+. THESE WINDS WILL CONTINUE TO INCREASE AS THE FRONT APPROACHES AND BE STRONGEST WITH AND AFTER A LINE OF THUNDERSTORMS THAT WILL MOVE INTO THE WESTERN COUNTIES THROUGH NEXT COUPLE OF HOURS...THROUGH I-65 FROM 1PM-3PM EST AND THROUGH INTERSTATE 75 230PM-5PM EST. THIS EVENING AND TONIGHT... WINDS WILL REMAIN VERY STRONG BEHIND THE THIN SQUALL LINE AS DECENT COLD AIR ADVECTION AND RESULTING SUBSIDENCE WILL MIX WINDS OF 25-40 MPH AND GUSTS OVER 50 MPH TO THE SURFACE INTO THIS EVENING. TIMING OF THE HIGH WIND WARNING COVERS THIS WELL AND WILL CONTINUE THE HIGHLIGHT THROUGH 10PM EST WEDNESDAY AS IT CURRENTLY EXISTS. WINDS DECREASE QUICKLY AFTER 10PM EST BUT REMAIN IN THE 15-30 MPH RANGE THROUGH THE OVERNIGHT HOURS. .LONG TERM (THURSDAY THROUGH TUESDAY)... ZONAL FLOW WILL COVER THE WHOLE CENTRAL PORTION OF THE COUNTRY THURSDAY AS A STRONG JET WILL BISECT THE CONUS FROM CALIFORNIA THROUGH THE MID ATLANTIC STATES. THE DEEP CYCLONE THAT BROUGHT THE STRONG WINDS WEDNESDAY WILL FILL AS IT MOVES TOWARDS NEW ENGLAND. YET ANOTHER IN A SERIES OF COLD TROUGHS WILL MOVE ASHORE THE SOUTHERN CALIFORNIA COAST EARLY THURSDAY. EVENTUALLY...THIS FEATURE WILL BECOME CAUGHT UP IN THE FAST ZONAL FLOW AND BRING SOME RAIN TO THE LOWER OHIO VALLEY SATURDAY. BREEZY WINDS EARLY THURSDAY WILL EASE UP SOMEWHAT DURING THE AFTERNOON AS PRESSURE GRADIENT RELAXES ACROSS THE AREA DURING THE DAY. WEST WINDS OF 10 TO 15 MPH THURSDAY WILL DIMINISH AND BECOME LIGHT EARLY FRIDAY AS HIGH PRESSURE. LIGHT WINDS FRIDAY WILL BECOME SOUTHEAST EARLY SATURDAY AS LOW PRESSURE APPROACHES FROM THE WEST. WITH AIR OF PACIFIC ORIGIN ARRIVING EARLY FRIDAY BEHIND THE DEPARTING STORM...TEMPERATURES BOTH FRIDAY AND SATURDAY WILL STAY MILD. HIGHS THURSDAY THROUGH PERHAPS SATURDAY SHOULD IN A BROAD SENSE RANGE FROM THE UPPER 40S NORTH THROUGH THE UPPER 50S CLOSE TO TENNESSEE. WITH WRAP-AROUND MOISTURE ASSOCIATED WITH DEEP LOW PRESSURE DEPARTING QUICKLY LATE WEDNESDAY...MOSTLY CLEAR SKIES WILL DEVELOP BY THURSDAY MORNING...CONTINUING INTO FRIDAY MORNING. SOME MID AND HIGH LEVEL CLOUDINESS WILL ARRIVE FRIDAY AFTERNOON AS THE NEXT SYSTEM APPROACHES. BOTH THE GFS AND THE NEW ECMWF SHOW A JET MAX PUNCHING EAST ACROSS THE TENNESSEE VALLEY SATURDAY MORNING. LOW PRESSURE ASSOCIATED WITH LIFT IN THE LEFT EXIT REGION OF THIS JET WILL LIKELY MOVE ACROSS THE REGION SATURDAY. THE NAM FORECAST IS FARTHER NORTH AND THE DEEPEST WITH THIS CYCLONE...MOVING A A 998MB LOW ACROSS NORTHERN INDIANA AROUND 12Z SATURDAY. PREFERRED ARE THE GFS AND ECMWF MODELS...WHICH FORECASTS A WEAKER LOW MOVING EASTWARD ALONG/NORTH OF INTERSTATE 64. ALL MODELS SHOW ACTIVE CONVECTION LATE FRIDAY AND SATURDAY ALONG THE GULF STATES ALONG A RETURNING SURFACE FRONT. THIS WILL RESTRICT MOISTURE TRANSPORT NORTH AND WILL LIKELY LEAD TO LIKELY PRECIPITATION...BUT RELATIVELY LIGHT QPF AMOUNTS SATURDAY. SOUTHEAST WINDS SATURDAY WILL KEEP TEMPERATURES MILD UNTIL COLDER AIR ARRIVES LATE WHEN WINDS SHIFT TO THE NORTHWEST AS THE SURFACE LOW PASSES EAST. SOME MID LEVEL MOISTURE WILL LINGER SUNDAY...KEEPING A CHANCE OF SHOWERS. THE COOLER GFS HINTS AT A RAIN SNOW MIX ACROSS THE NORTH SUNDAY. FOR NOW...WILL NOT CHANGE THE ONGOING FORECAST SUNDAY THROUGH TUESDAY. && .AVIATION (12Z TAFS)... WINDS A SIGNIFICANT THREAT TO AVIATION THROUGHOUT THE TAF PERIOD AS A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. WINDS ALREADY CLIMBING AT THE SURFACE AND ARE GUSTING TO NEAR 25KTS...WITH 12-15Z WEDNESDAY LIKELY SEEING THE LEAST AMOUNT OF WIND DURING THE TAF PERIOD. SURFACE WINDS WILL LIKELY BE STRONGEST BETWEEN 15Z WEDNESDAY AND 00Z THURSDAY. WIND SHEAR WILL INCREASE THIS MORNING AS A 60-75KT JET BUILDS IN AT 5K FT OFF THE SURFACE...WITH WINDS AROUND 50-60KT AROUND 2K FT. THIS WIND SHEAR WILL BE IN PLACE THROUGH AROUND 06Z THURSDAY BEFORE WINDS ALOFT BEGIN TO DECREASE. SURFACE WINDS WILL WEAKEN AFTER 00Z THURSDAY...THOUGH GUSTS TO 30KTS AT THE SURFACE WILL BE POSSIBLE THROUGH AROUND OR SHORTLY AFTER 12Z THURSDAY. A LOW-TOPPED SQUALL LINE IS STILL ANTICIPATED AHEAD OF THE APPROACHING LOW AND IS ON TRACK TO STRETCH FROM SDF TO BWG DURING THE 17Z-20Z TIME PERIOD...AND AFFECT LEX AROUND 19Z-22Z. TSRA AND THE STRONGEST WINDS OF THE EVENT STILL LOOK TO OCCUR DURING THIS TIME PERIOD. THE SQUALL LINE AND ASSOCIATED VERY STRONG WIND GUSTS WILL MOVE OUT QUICKLY...BUT AS MENTIONED...STRONG SURFACE WINDS AND WIND SHEAR WILL CONTINUE THROUGH THE END OF THE TAF PERIOD. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...HIGH WIND WARNING FOR CENTRAL KENTUCKY 12Z WEDNESDAY TO 03Z THURSDAY. IN...HIGH WIND WARNING FOR SOUTH CENTRAL INDIANA 12Z WEDNESDAY TO 03Z THURSDAY. && WEATHER.GOV/LOUISVILLE SHORT TERM...JDK/JDG LONG TERM....JSD AVIATION.....JDK MESO.........JDG
Hazardous weather outlook, Feb 11, 11:45 AM EST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1145 AM EST WED FEB 11 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-120930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1145 AM EST WED FEB 11 2009 /1045 AM CST WED FEB 11 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. VERY WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS FROM 55 TO 60 MPH WILL BE POSSIBLE. IN ADDITION...A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE REGION DURING THE AFTERNOON. THIS LINE HAS THE POTENTIAL TO PRODUCE WIND GUSTS EXCEEDING 60 MPH. IN ADDITION... ISOLATED TORNADOES ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT PEAK WIND GUSTS AND ANY INSTANCES OF WIND DAMAGE TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND TONIGHT. DK
In the hours before
Special weather statement, Feb 11, 10:16 AM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1016 AM EST WED FEB 11 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-111730- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1016 AM EST WED FEB 11 2009 /916 AM CST WED FEB 11 2009/ ...HIGH WIND WARNING IN EFFECT... WINDS WERE INCREASING ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY AT MID MORNING AS LOW PRESSURE STRENGTHENED IN THE SAINT LOUIS VICINITY. WINDS WERE GUSTING IN EXCESS OF 40 MPH AT MANY LOCATIONS WEST OF INTERSTATE 65 WITH A MAX GUST OF 51 MPH AT WESTERN KENTUCKY UNIVERSITY IN BOWLING GREEN. WINDS WILL CONTINUE TO INCREASE AS DEEPENING LOW PRESSURE REACHES CENTRAL ILLINOIS AND WESTERN INDIANA BY MIDDAY. IN ADDITION...A NARROW LINE OF THUNDERSTORMS IS EXPECTED TO MOVE INTO THAT PART OF SOUTH CENTRAL KENTUCKY...WEST OF INTERSTATE 65 BY MIDDAY. DAMAGING WINDS WILL LIKELY BE FOCUSED JUST AHEAD AND ALONG OF THE LINE. TREES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS WITH DANGLING AND BROKEN TREE LIMBS. ALSO...MANY TREES ARE LEANING AND ENCASED IN SATURATED GROUND WHICH MAKE THEM MORE VULNERABLE TO THE HIGH WINDS. GRADIENT WIND GUSTS OF 50 TO 60 MPH WILL BRING DOWN FRACTURED TREE LIMBS AND MAY UPROOT OR BRING DOWN LEANING TREES...CAUSING POWER OUTAGES AS TREES AND TREE LIMBS HIT POWER LINES. TRAVELERS IN HIGH PROFILE VEHICLES WILL BE IMPACTED BY THE WIND AS WELL...ESPECIALLY THOSE TRAVELING ON EAST-WEST INTERSTATES SUCH AS I-64...AND THE BLUEGRASS AND CUMBERLAND PARKWAYS. STRONG SOUTH WINDS WILL CREATE A DANGEROUS CROSS WIND FOR THESE DRIVERS. KIRKPATRICK
Special weather statement, Feb 11, 11:45 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1145 AM EST WED FEB 11 2009 INZ089-KYZ023-024-026-027-061-070>072-111745- BRECKINRIDGE-BUTLER-GRAYSON-HANCOCK-LOGAN-OHIO-PERRY-SIMPSON-WARREN- 1045 AM CST WED FEB 11 2009 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING CENTRAL KENTUCKY... AT 1142 AM EST/1042 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG TO SEVERE SHOWERS AND THUNDERSTORMS ACROSS WEST-CENTRAL KENTUCKY...FROM CHRISTIAN COUNTY TO HENDERSON COUNTY...MOVING EAST-NORTHEAST AT 35 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AND STRONG GUSTY WINDS OF AROUND 50 MPH OR HIGHER ARE EXPECTED WITH THESE SHOWERS AND STORMS. BE AWARE THAT A GUST FRONT PRECEDING THESE SHOWERS AND STORMS WILL GENERATE STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
Special weather statement, Feb 11, 12:50 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1250 PM EST WED FEB 11 2009 KYZ024-027-028-062-111830- BRECKINRIDGE-EDMONSON-GRAYSON-HARDIN- 1150 AM CST WED FEB 11 2009 ...LINE OF SHOWERS WILL PRODUCE VERY STRONG WIND GUSTS... AT 1145 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF RAIN SHOWERS EXTENDING FROM 7 MILES EAST OF WHITESVILLE TO 15 MILES EAST OF HARTFORD TO MORGANTOWN...MOVING NORTHEAST AT 40 MPH. HEAVY RAIN REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND STRONG GUSTY WINDS OF AT LEAST 50 MPH ARE EXPECTED WITH THIS LINE. THIS LINE WILL BE... NEAR HARDINSBURG BY NOON CST. NEAR LEITCHFIELD BY 1210 PM CST. BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 12:33 PM EST | Severe Thunderstorm Warning | LMK | Dubois, Perry | 27 min |
| Feb 11, 1:03 PM EST | Severe Thunderstorm Warning | LMK | Perry | 42 min |
| Feb 11, 1:31 PM EST | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Orange, Washington | 44 min |
| Feb 11, 2:13 PM EST | Severe Thunderstorm Warning | LMK | Scott | 34 min |
| Feb 11, 3:37 PM EST | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Perry | 23 min |
Nearby
Tornado Warnings in Indiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.